Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)



On the geometric Langlands conjecture

Authors: E. Frenkel, D. Gaitsgory and K. Vilonen
Journal: J. Amer. Math. Soc. 15 (2002), 367-417
MSC (2000): Primary 11R39, 11F70; Secondary 14H60, 22E55
Published electronically: December 31, 2001
MathSciNet review: 1887638
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $X$ be a smooth, complete, geometrically connected curve over a field of characteristic $p$. The geometric Langlands conjecture states that to each irreducible rank $n$ local system $E$ on $X$ one can attach a perverse sheaf on the moduli stack of rank $n$ bundles on $X$ (irreducible on each connected component), which is a Hecke eigensheaf with respect to $E$. In this paper we derive the geometric Langlands conjecture from a certain vanishing conjecture. Furthermore, using recent results of Lafforgue, we prove this vanishing conjecture, and hence the geometric Langlands conjecture, in the case when the ground field is finite.

References [Enhancements On Off] (What's this?)

  • [AC] J. Arthur, L. Clozel, Simple Algebras, Base Change, and the Advanced Theory of the Trace Formula, Annals of Mathematical Studies 120, Princeton University Press, 1989. MR 90m:22041
  • [BBD] A. Beilinson, J. Bernstein, P. Deligne, Faisceaux pervers, Astérisque 100 (1982). MR 86g:32015
  • [BD] A. Beilinson, V. Drinfeld, Quantization of Hitchin's integrable system and Hecke eigensheaves, Preprint, available at$\sim$benzvi.
  • [BM] W. Borho, R. MacPherson, Representations des groups de Weyl et homologie d'intersection pour les varits nilpotents, C.R. Acad. Sci. Paris 292 (1981) 410-431. MR 82f:14002
  • [BG] A. Braverman, D. Gaitsgory, Geometric Eisenstein series, Preprint math.AG/9912097.
  • [CS] W. Casselman, J. Shalika, The unramified principal series of $p$-adic groups II. The Whittaker function, Comp. Math. 41 (1980) 207-231. MR 83i:22027
  • [CPS] J.W. Cogdell, I.I. Piatetskii-Shapiro, Converse theorems for $GL_n$, Publ. IHES 79 (1994) 157-214. MR 95m:22009
  • [De] P. Deligne, La conjecture de Weil II, Publ. IHES 52 (1981) 313-428. MR 83c:14017
  • [Dr] V.G. Drinfeld, Two-dimensional $\ell$-adic representations of the fundamental group of a curve over a finite field and automorphic forms on $GL(2)$, Amer. J. Math. 105 (1983) 85-114. MR 84i:12011
  • [FGKV] E. Frenkel, D. Gaitsgory, D. Kazhdan, K. Vilonen, Geometric realization of Whittaker functions and the Langlands correspondence, Journal of AMS 11 (1998) 451-484. MR 99f:11148
  • [FGV] E. Frenkel, D. Gaitsgory, K. Vilonen, Whittaker patterns in the geometry of moduli spaces of bundles on curves, Annals of Math. 153 (2001) 699-748.
  • [Fu] W. Fulton, Young Tableaux, Cambridge University Press, 1997. MR 99f:05119
  • [Ga] D. Gaitsgory, Automorphic sheaves and Eisenstein series, Ph.D. Thesis, 1997.
  • [Gi] V. Ginzburg, Perverse sheaves on a loop group and Langlands duality, Preprint alg-geom/9511007.
  • [Il] L. Illusie, Théorie de Brauer et Caractéristique d'Euler-Poincaré (d'après P. Deligne), Astérisque 82-93 (1981) 161-172. MR 83m:14014
  • [K] D. Kazhdan, On lifting, in Lie Group Representations II, Lect. Notes in Math 1041, pp. 209-249. MR 86h:22029
  • [Laf] L. Lafforgue, Chtoucas de Drinfeld et correspondance de Langlands, Prépublication 2000-62, Université de Paris-Sud.
  • [Lau1] G. Laumon, Correspondance de Langlands géométrique pour les corps de fonctions, Duke Math. J. 54 (1987) 309-359. MR 88g:11086
  • [Lau2] G. Laumon, Faisceaux automorphes pour $GL_n$: la première construction de Drinfeld, Preprint alg-geom/9511004 (1995).
  • [Lau3] G. Laumon, Transformation de Fourier généralisée, Preprint alg-geom/9603004.
  • [LMB] G. Laumon, L. Moret-Bailly, Champs algébriques, Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge (A Series of Modern Surveys in Mathematics) 39, Springer-Verlag, Berlin, 2000. MR 2001f:14006
  • [Lu] G. Lusztig, Singularities, character formulas, and a $q$-analogue of weight multiplicities, Astérisque 101 (1983) 208-229. MR 85m:17005
  • [Ly1] S. Lysenko, Orthogonality relations between the automorphic sheaves attached to $2$-dimensional irreducible local systems on a curve, Ph.D. thesis, 1999.
  • [Ly2] S. Lysenko, Geometric Rankin-Selberg method for $GL_n$, Preprint (2000).
  • [MV] I. Mirkovic, K. Vilonen, Perverse sheaves on affine Grassmannians and Langlands duality, Math. Res. Lett. 7 (2000) 13-24. MR 2001h:14020
  • [PS1] I.I. Piatetskii-Shapiro, Euler subgroups, in Lie Groups and Their Representations, ed. I.M. Gelfand, pp. 597-620, Adam Hilder Publ., 1975. MR 53:10720
  • [PS2] I.I. Piatetskii-Shapiro, Zeta-functions of $GL(n)$, Preprint of University of Maryland, 1976.
  • [R] M. Rothstein, Connections on the total Picard sheaf and the KP hierarchy, Acta Applicandae Mathematicae 42 (1996) 297-308. MR 97b:14037
  • [Sha] J.A. Shalika, The multiplicity one theorem for $GL_n$, Ann. Math. 100 (1974) 171-193. MR 50:545
  • [Shi] T. Shintani, On an explicit formula for class 1 Whittaker functions on $GL_n$ over ${\mathfrak P}$-adic fields, Proc. Japan Acad. 52 (1976) 180-182. MR 53:10991
  • [Sp] T. Springer, Quelques applications de la cohomologie d'intersection, Seminaire Bourbaki 589, Astérisque 92-93 (1982) 410-431. MR 85i:32016b
  • [T] J. Towber, Young symmetry, the flag manifold, and representations of $GL(n)$, J. Algebra 61 (1978) 414-462. MR 83d:15022

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (2000): 11R39, 11F70, 14H60, 22E55

Retrieve articles in all journals with MSC (2000): 11R39, 11F70, 14H60, 22E55

Additional Information

E. Frenkel
Affiliation: Department of Mathematics, University of California, Berkeley, California 94720

D. Gaitsgory
Affiliation: Department of Mathematics, Harvard University, Cambridge, Massachusetts 02138

K. Vilonen
Affiliation: Department of Mathematics, Northwestern University, Evanston, Illinois 60208

Received by editor(s): February 14, 2001
Published electronically: December 31, 2001
Article copyright: © Copyright 2001 by E. Frenkel, D. Gaitsgory, K. Vilonen

American Mathematical Society